MAUDE Adverse Event Report: COOK IRELAND LTD COLON DECOMPRESSION SET; FEG TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION

COOK IRELAND LTD COLON DECOMPRESSION SET; FEG TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Catalog Number CDSG-14-175
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k171619.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Complaint form completed.Lbe01 (18 september 2023).Had difficulty when trying to separate the grey inner tube from the outer white casing even after flushing and following the ifu.Ended up using a new colon decompression kit.The next day it appeared to separate easily.On friday night, (b)(6) 2023, customer had difficulty when trying to separate the grey inner tube from the outer white casing.They ended up using a new set.The next day, it appeared to separate easily.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on (b)(6) 2023.
 
Additional Manufacturer Narrative
Pma/510(k) # (b)(4) device evaluation 01 x cdsg-14-175 device of unknown lot number involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Document review manufacturing records review could not be completed as the lot number is unknown.However, prior to distribution all cdsg-14-175 devices are subject to visual a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Review of historical data: historical data was not reviewed as the lot number is unknown.The instructions for use, ifu0102, states the following: ¿visually inspect the packaging and device.If the packaging is opened or damaged when received, do not use.If a device abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest the user did not follow the ifu ((b)(4)).Image review an image was not returned for evaluation.Root cause review a definitive root cause could not be determined.As there is limited information provided in the file pertaining to the events, a root cause can only be speculated.A possible root cause can be attributed to the position of the colonoscope during device placement.It¿s possible that if the colonoscope was in a flexed position during placement of the device it may have caused or contributed to difficulty when removing the wire guide/guiding catheter to leave the decompression tube in place.It¿s also possible that a difficult/tortuous patient anatomy may have exerted extrinsic force on the device during placement and/or removal of the wire guide/guiding catheter.This force may have caused and/or contributed to compression of the device resulting in the decompression tube becoming stuck on the wire guide and/or the user experiencing difficulty in removing the wire guide and guiding catheter.Confirmation of complaint complaint is confirmed based on customer and/or rep testimony.Summary complaint is confirmed based on customer and/or rep testimony.Failure identified: unable to remove wire guide and guiding catheter leaving colon decompression tube in position., 01 device confirmed used.A definitive root cause could not be determined.As there is limited information provided in the file pertaining to the events, a root cause can only be speculated.A possible root cause can be attributed to the position of the colonoscope during device placement.It¿s possible that if the colonoscope was in a flexed position during placement of the device it may have caused or contributed to difficulty when removing the wire guide/guiding catheter to leave the decompression tube in place.It¿s also possible that a difficult/tortuous patient anatomy may have exerted extrinsic force on the device during placement and/or removal of the wire guide/guiding catheter.This force may have caused and/or contributed to compression of the device resulting in the decompression tube becoming stuck on the wire guide and/or the user experiencing difficulty in removing the wire guide and guiding catheter.Due to limited information regarding the incident, the patient outcome is unknown.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Pma/510(k) # k171619 supplemental correction report is being submitted following a review of this complaint file.Update to investigation.Device evaluation 01 x cdsg-14-175 device of unknown lot number involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Document review manufacturing records review could not be completed as the lot number is unknown.However, prior to distribution all cdsg-14-175 devices are subject to visual a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures.Review of historical data: historical data was not reviewed as the lot number is unknown.The instructions for use, ifu0102, states the following: ¿visually inspect the packaging and device.If the packaging is opened or damaged when received, do not use.If a device abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest the user did not follow the ifu (ifu0102).Image review an image was not returned for evaluation.Root cause review a definitive root cause could not be determined.A possible root cause of the difficulty in removing the inner catheter can be attributed to the patient exhibiting a difficult /tortuous anatomy which may have required the user to alter the position and adopt a more flexed/angulated position when advancing the guiding catheter and the decompression tube which led to the subsequent difficulty in removing the catheter.Confirmation of complaint complaint is confirmed based on customer and/or rep testimony.Summary complaint is confirmed based on customer and/or rep testimony.Failure identified: unable to remove wire guide and guiding catheter leaving colon decompression tube in position., 01 device confirmed used.A definitive root cause could not be determined.A possible root cause of the difficulty in removing the inner catheter can be attributed to the patient exhibiting a difficult /tortuous anatomy which may have required the user to alter the position and adopt a more flexed/angulated position when advancing the guiding catheter and the decompression tube which led to the subsequent difficulty in removing the catheter.Due to limited information regarding the incident, the patient outcome is unknown.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental correction report is being submitted following a review of this complaint file.Update to investigation.

Brand Name
COLON DECOMPRESSION SET
Common Device Name
FEG TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17868695
Report Number3001845648-2023-00764
Device Sequence Number7041708
Product Code FEG
UDI-Device Identifier00827002221819
UDI-Public(01)00827002221819(17)240714(10)C1849865
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Catalogue NumberCDSG-14-175
Device Lot NumberC1849865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/01/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer09/05/2023
09/05/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date12/11/2023
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown